Jump to content



Photo

Should I Restart After 8 Weeks


  • Please log in to reply
6 replies to this topic

#1 redhouse

redhouse

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 16 September 2018 - 07:29 AM

Hi,

 

New to the forum. I was taking 30mg Cymbalta for about 10 years (I think). It was initially prescribed as part of a cocktail to address chronic migraine, but my doctor and I hoped it would also help with my occasional depression. (Psychiatric illness is in  my family: lots of depression and anxiety). While it didn't really help my migraines, I think it really helped my mood.

 

In early July, a neurologist prescribed a new migraine medication for me and at the same time told me to stop taking the Cymbalta and also topiramate (Migraine preventative) since they did not seem to be helping my migraine frequency. She said the 30mg Cymbalta was "placebo level" which made me feel like maybe it really wasn't doing much for my mood (I think now that she was talking strictly about pain relief).

 

Stupidly, I stopped cold turkey. After two weeks of hell, I started to feel better - not so sick, more like myself; probably more emotional in general. 

 

Recently, though, I have started feeling EXTREME anxiety. It's nonstop during my waking hours and makes it difficult to sleep. I should note that there area lot of outside issues going on: I had breast cancer surgery in the spring and may still be dealing with some emotional fallout, and I am facing a real financial crisis. But I have never, ever experienced the kind of panic I am dealing with now. 

 

My doctor prescribed Wellbutrin and Buspirone for the anxiety. I have only been on Wellbutrin for 8 days but my anxiety has been even WORSE during that time. Suicidal thoughts, difficulty eating (6 lbs down this week), difficulty sleeping, and unable to engage in life activities. Since it has only been 8 days I am thinking of just stopping it. I don't want to take it today. I am still taking buspirone (5-10mg 3 times daily) and have valium for sleep and real panic (2mg, which helps me to sleep for about 5 hours). 

 

Any thoughts about this? Should I stop Wellbutrin (remember, only 8 days)? Should I restart my Cymbalta (30mg, which I have on hand)? Should I ask my doctor for a lower dose of Cymbalta? 

 

 

 

 

 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 16 September 2018 - 08:51 AM

Welcome redhouse

I can't believe there are still drs telling patients to stop Cymbalta cold turkey after all the FDA and manufacturer's warnings. Please restart the 30 mg. stabilize and come off using the bead counting method which is slower and less traumatic. As it is your withdrawal symptoms will continue to get worse for the next 2 months or so (everyone is different) and then 6 to 8 weeks to fade away to a manageable level. (again everyone is different). It takes Wellbutrin 8 weeks to kick in so … You have the choice of bead counting off the Cymbalta or staying on the Wellbutrin or another antidepressant until it kicks in then trying to wean off of it. The easiest antidepressants to wean off of seem to be Zoloft, Prozac or Lexapro.

#3 redhouse

redhouse

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 16 September 2018 - 10:22 AM

Thank you, fishinghat. It feels strange to go back on cymbalta but things are so  bad that it also feels right since life was working well with it. Occasional anxiety, but that could be addressed with the buspirone. Does anyone go back on Cymbalta and stay with it? I really feel like it worked for me, and I feel strange about restarting only to get off it again. 

 

Also, if I restart, how long will it take to feel better again? Any idea?


#4 redhouse

redhouse

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 16 September 2018 - 11:44 AM

I actually took a cymbalta today 30mg .... but now I have been reading more and want to just try to stay off it. It's been two months and I hate to backtrack. Plus now I have buspirone on board .... I just want to be off everything and get my system clean; on the other hand, I'm afraid of what it's going to be like to do that.

 

have been on buspirone for 9 days only.


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 16 September 2018 - 02:36 PM

Many stay on Cymbalta for the rest of their life and many find it to have too many side effects or just doesn't work. That obviously is a personal decision.

Normally if you go back on it you will feel better in a day or 2. Another option is not to go all the way back up to 20 or 30 but just go back up maybe 5 or 10 beads (depends on how many beads are in your brand). That may be enough to take the edge off.

#6 redhouse

redhouse

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 16 September 2018 - 03:04 PM

Thank you.


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 16 September 2018 - 03:08 PM

Anytime





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users